Affordable Access

deepdyve-link
Publisher Website

[The implication of a direct antithrombine in the appearance of (serious) postoperative acute respiratory distress].

Authors
  • Hanf, W1
  • Duntze, J
  • Hida, H
  • Blanc, Q
  • Reynaud, C
  • 1 Service de réanimation, CHG de Valence, boulevard du Maréchal-Juin, Valence cedex 9, France. [email protected] , (France)
Type
Published Article
Journal
Annales francaises d'anesthesie et de reanimation
Publication Date
Oct 01, 2009
Volume
28
Issue
10
Pages
885–888
Identifiers
DOI: 10.1016/j.annfar.2009.08.004
PMID: 19837548
Source
Medline
Language
French
License
Unknown

Abstract

We present the case of a 73-year-old man, operated on for paralyzing sciatica, who displayed acute postoperative respiratory distress and intra-alveolar haemorrhage following the administration of dabigatran etexilate, a new oral antithrombin used in the prevention of venous thromboembolism. This serious incident occurred in a patient who had a 20-year history of chronic thrombocytopenia (platelet level at 100G/l) and a heparin-induced thrombocytopenia and in whom no other aetiology was found (tuberculosis, pneumo-renal syndrome, etc.). The postoperative prevention of thromboembolic events in a patient with high risk bleeding requires intensive monitoring, notably, when prescribing new drugs such as new anticoagulant agents.

Report this publication

Statistics

Seen <100 times